Media Release – September 19, 2022
Canadian Mathematical Society

Dr. Chih-Whi Chen and Dr. Kevin Coulembier Selected as Recipients of G. de B. Robinson Award

OTTAWA, ON – The Canadian Mathematical Society (CMS) is pleased to announce Dr. Chih-Whi Chen (National Central University) and Dr. Kevin Coulembier (University of Sydney) as the recipients of the 2022 G. de B. Robinson Award for papers published in the Canadian Journal of Mathematics.

Dr. Chen and Dr. Coulembier are receiving the award for their joint paper “The Primitive Spectrum and Category {\mathcal {O}} for the Periplectic Lie Superalgebra. (Canadian Journal of Mathematics, 72(3), 625-655. doi:10.4153/S0008414X18000081)

This paper solves two problems in representation theory for the periplectic Lie superalgebra , namely, the description of the primitive spectrum in terms of functorial realisations of the braid group and the decomposition of category {\mathcal {O}} into indecomposable blocks.

Dr. Chih-Whi Chen completed his PhD in 2016 at National Taiwan University. He was a postdoctoral fellow at the National Center for Theoretical Sciences (2016-2017), then Uppsala University (2017-2018). Dr. Chen worked as an Assistant Professor at Xiamen University from 2018 to 2019, before returning to Taiwan, where he is currently an Assistant Professor of Mathematics at National Central University. His research interests lie in the fields of the representation theory of Lie algebras and Lie superalgebras.

Dr. Kevin Coulembier obtained his PhD in 2011 from Ghent University in Belgium. Dr. Coulembier’s work focuses on representation theory and category theory. In 2021, he won a Christopher Heyde Medal from the Australian Academy of Science. Dr. Coulembier is currently an Associate Professor at the University of Sydney, where he has been employed since 2015.



About the G. de B. Robinson Award

The G. de B. Robinson Award is named for Gilbert de Beauregard Robinson, the third president of the CMS. Robinson, along with H.S.M. Coxeter, established the Canadian Journal of Mathematics (CJM) and acted as the managing editor for 30 years. The award recognizes outstanding contributions to the CJM or the Canadian Mathematical Bulletin (CMB).

About the Canadian Mathematical Society

The CMS is the main national organization whose goal is to promote and advance the discovery, learning and application of mathematics.  The Society’s activities cover the whole spectrum of mathematics including scientific meetings, research publications, and the promotion of excellence in mathematics competitions that recognize outstanding student achievements.

For more information please contact:


Dr. Termeh Kousha Dr. Patrick Ingram (York)
Executive Director or Chair, Publications Committee
Canadian Mathematical Society Canadian Mathematical Society